Acne and Accutane archives

Accutane side effects (scooped nails)

Posted by Melody Reid on November 15, 1998 at 16:56:48:

Two years ago I took Accutane for 4 months. I had the "usual" side effects, dry lips, aching joints etc. After about 3 months I started noticing that I was starting to
have scooped nails on my thumbs. They will start at the base then as they grow I will have 1 or 2 scoops in my thumb nails. Sometimes they grow out normally & then it starts over again. I NEVER had this problem until I took the Accutane. Is it possible that the medication caused this?


Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Walt Stoll on November 16, 1998 at 09:44:21:

In Reply to: Accutane side effects (scooped nails) posted by Melody Reid on November 15, 1998 at 16:56:48:

Dear Melody,

There is little doubt that the Accutane caused this change. However, it is also almost certain that they will go back to normal within 6-12 months of stopping the Accutane.

This might be a good time for you to look at your other options by going to the archives for this BB.

Walt



Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Walt Stoll on November 16, 1998 at 09:46:16:

In Reply to: Re: Accutane side effects (scooped nails) posted by Walt Stoll on November 16, 1998 at 09:44:21:

Also, Melody.

If you have not taken any Accutane in the meantime, there has to be something else causing this that the Accutane just pushed you over the edge from.

Walt



Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Melody Reid on November 16, 1998 at 23:12:26:

In Reply to: Re: Accutane side effects (scooped nails) posted by Walt Stoll on November 16, 1998 at 09:46:16:

Thank you for your prompt response.

I have not taken Accutane since December of 96. I
will be going for a check-up in a couple of weeks.
Do you have any idea what else can cause scooped nails
or what questions I should ask the Doctor?


Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Walt Stoll on November 17, 1998 at 12:16:05:

In Reply to: Re: Accutane side effects (scooped nails) posted by Melody Reid on November 16, 1998 at 23:12:26:

Dear Melody,

Lack of circulation to the tips of the extremities is also a common cause as is poor trace mineral absorbtion.

Do you have cold hands & feet?

Walt



Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Melody Reid on November 17, 1998 at 16:03:35:

In Reply to: Re: Accutane side effects (scooped nails) posted by Walt Stoll on November 17, 1998 at 12:16:05:

Sometimes, but not as a rule. Like I said,I didn't have this problem before taking Accutane, but it's 2 years since I stopped taking the medication & it's still here.

Melody


Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Walt Stoll on November 18, 1998 at 11:27:53:

In Reply to: Re: Accutane side effects (scooped nails) posted by Melody Reid on November 17, 1998 at 16:03:35:

Dear Melody,

ANY cold hands or feet joined with your present history proves that this is caused by dysautonomia.

All the Accutane did was push you over the edge at which you were already operating so closely. More is coming unless you become a student of what I am talking about.

Walt



Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Melody Reid on November 19, 1998 at 14:58:39:

In Reply to: Re: Accutane side effects (scooped nails) posted by Walt Stoll on November 18, 1998 at 11:27:53:

What is dysautonomia? I RARELY have cold hands or feet & then only in the Winter.

I have no other symptoms. What are they supposed to be?


Follow Ups:


Re: Accutane side effects (scooped nails)

Posted by Walt Stoll on November 20, 1998 at 14:28:54:

In Reply to: Re: Accutane side effects (scooped nails) posted by Melody Reid on November 19, 1998 at 14:58:39:

Dear Melody,

MANY people have dysautonomia without cold hands or feet at all. It is your combination of symptoms that paints the picture for me.

There is a book that was written about you in whose pages you will recognize yourself WHILE you are getting the answer to your question. It is "Mind as Healer, Mind as Slayer" by Dr Ken Pelletier. It is out with a new edition in the past few years & is available in any bookstore & library.

There are people on this BB who say that MAH,MAS is too hard for some people & they have suggested soem alternatives thay they say are easier. Since I have not read them yet, I can only recommend what I know. Go back on the bb a few weeks & read about those alternatives if you want.

THEN, if you still have questions, write again.

Walt




Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives